\`x^2+y_1+z_12^34\`
Advanced Search
Article Contents
Article Contents

Closed relations with non-zero entropy that generate no periodic points

  • *Corresponding author: Goran Erceg

    *Corresponding author: Goran Erceg 

This work was supported by the Slovenian Research Agency under the research program P1-0285

Abstract Full Text(HTML) Figure(6) Related Papers Cited by
  • The paper is motivated by E. Akin's book about dynamical systems and closed relations [1], and by J. Kennedy's and G. Erceg's recent paper about the entropy of closed relations on closed intervals [9].

    In present paper, we introduce the entropy of a closed relation $ G $ on any compact metric space $ X $ and show its basic properties. We also introduce when such a relation $ G $ generates a periodic point or finitely generates a Cantor set. Then we show that periodic points, finitely generated Cantor sets, Mahavier products and the entropy of closed relations are preserved by topological conjugations. Among other things, this generalizes the well-known results about the topological conjugacy of continuous mappings. Finally, we prove a theorem, giving sufficient conditions for a closed relation $ G $ on $ [0,1] $ to have a non-zero entropy. Then we present various examples of closed relations $ G $ on $ [0,1] $ such that (1) the entropy of $ G $ is non-zero, (2) no periodic point or exactly one periodic point is generated by $ G $, and (3) no Cantor set is finitely generated by $ G $.

    Mathematics Subject Classification: Primary: 37B40, 37B45, 37E05; Secondary: 54C08, 54E45, 54F15, 54F17.

    Citation:

    \begin{equation} \\ \end{equation}
  • 加载中
  • Figure 1.  The sets $ L $ and $ R $

    Figure 2.  The relation $ H_{a,b} $

    Figure 3.  The relation $ H $ from Theorem 7.2

    Figure 4.  The relation $ H $ from Theorem 7.3

    Figure 5.  The relation $ H $ from Lemma 7.7

    Figure 6.  The relation $ H $ from Theorem 7.9

  • [1] E. Akin, General Topology of Dynamical Systems, Volume 1, Graduate Studies in Mathematics Series, American Mathematical Society, Providence RI, 1993. doi: 10.1090/gsm/001.
    [2] I. Banič, Inverse limits as limits with respect to the Hausdorff metric, Bull. Aust. Math. Soc., 75 (2007), 17-22.  doi: 10.1017/S0004972700038946.
    [3] I. BaničM. ČrepnjakM. Merhar and U. Milutinović, Limits of inverse limits, Topology Appl., 157 (2010), 439-450.  doi: 10.1016/j.topol.2009.10.002.
    [4] I. BaničM. ČrepnjakM. Merhar and U. Milutinović, Towards the complete classification of tent maps inverse limits, Topology Appl., 160 (2013), 63-73.  doi: 10.1016/j.topol.2012.09.017.
    [5] I. BaničM. ČrepnjakM. MerharU. Milutinović and T. Sovič, Ważewski's universal dendrite as an inverse limit with one set-valued bonding function, Glas. Mat., 48 (2013), 137-165.  doi: 10.3336/gm.48.1.12.
    [6] I. Banič and J. Kennedy, Inverse limits with bonding functions whose graphs are arcs, Topology Appl., 151 (2015), 9-21.  doi: 10.1016/j.topol.2015.04.009.
    [7] R. Bowen, Topological entropy and axiom A, Global Analysis (Proc. Sympos. Pure Math., Vol. XIV, Berkeley, Calif., 1968), Amer. Math. Soc., Providence, R.I. 1970, 23–41.
    [8] W. J. Charatonik and R. P. Roe, Inverse limits of continua having trivial shape, Houston J. Math., 38 (2012), 1307-1312. 
    [9] G. Erceg and J. Kennedy, Topological entropy on closed sets in $[0, 1]^2$, Topology Appl., 246 (2018), 106-136.  doi: 10.1016/j.topol.2018.06.015.
    [10] S. Greenwood and J. Kennedy, Connected generalized inverse limits, Topology Appl., 159 (2012), 57-68.  doi: 10.1016/j.topol.2011.07.019.
    [11] S. Greenwood and J. Kennedy, Connectedness and Ingram-Mahavier products, Topology Appl., 166 (2014), 1-9.  doi: 10.1016/j.topol.2014.01.016.
    [12] A. Illanes, A circle is not the generalized inverse limit of a subset of $[0, 1]^{2}$, Proc. Amer. Math. Soc., 139 (2011), 2987-2993.  doi: 10.1090/S0002-9939-2011-10876-1.
    [13] W. T. Ingram, Two-pass maps and indecomposability of inverse limits of graphs, Topology Proc., 29 (2005), 1-9. 
    [14] W. T. Ingram, Inverse limits of upper semicontinuous functions that are unions of mappings, Topology Proc., 34 (2009), 17-26. 
    [15] W. T. Ingram, Inverse limits with upper semicontinuous bonding functions: Problems and some partial solutions, Topology Proc., 36 (2010), 353-373. 
    [16] W. T. IngramAn Introduction to Inverse Limits with Set-Valued Functions, Springer, New York, NY, 2012.  doi: 10.1007/978-1-4614-4487-9.
    [17] W. T. Ingram and  W. S. MahavierInverse Limits: From Continua to Chaos, Springer, New York, NY, 2012.  doi: 10.1007/978-1-4614-1797-2.
    [18] W. T. Ingram and W. S. Mahavier, Inverse limits of upper semicontinuous set valued functions, Houston J. Math., 32 (2006), 119-130. 
    [19] J. Kelly and T. Tennant, Topological entropy of set-valued functions, Houston J. Math., 43 (2015), 263-282. 
    [20] J. Kennedy and V. Nall, Dynamical properties of inverse limits with set valued functions, Ergodic Theory Dynam. Systems, 38 (2018), 1499-1524.  doi: 10.1017/etds.2016.73.
    [21] M. Lockyer, Topics in Generalised Inverse Limits, Ph.D thesis, The University of Auckland, 2014.
    [22] W. S. Mahavier, Inverse limits with subsets of $[0, 1]\times \lbrack 0, 1]$, Topology Appl., 141 (2004), 225-231.  doi: 10.1016/j.topol.2003.12.008.
    [23] V. Nall, Connected Inverse limits with set-valued functions, Topology Proc., 40 (2012), 167-177. 
    [24] V. Nall, Inverse limits with set valued functions, Houston J. Math., 37 (2011), 1323-1332. 
    [25] V. Nall, Finite graphs that are inverse limits with a set valued function on $[0, 1]$, Topology Appl., 158 (2011), 1226-1233.  doi: 10.1016/j.topol.2011.04.011.
    [26] V. Nall, The only finite graph that is an inverse limit with a set valued function on $[0, 1]$ is an arc, Topology Appl., 159 (2012), 733-736.  doi: 10.1016/j.topol.2011.11.029.
    [27] S. Varagona, Inverse limits with upper semi-continuous bonding functions and indecomposability, Houston J. Math., 37 (2011), 1017-1034. 
    [28] P. WaltersAn Introduction to Ergodic Theory, Springer-Verlag, New York, NY, 1982. 
  • 加载中

Figures(6)

SHARE

Article Metrics

HTML views(1513) PDF downloads(86) Cited by(0)

Access History

Other Articles By Authors

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint
    Return
    Return